MAUDE Adverse Event Report: SYNTHES HAGENDORF 3.0MM BIHEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

SYNTHES HAGENDORF 3.0MM BIHEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Catalog Number 03.607.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.Device history records review was completed for part# 03.607.001, lot# 1732407.Manufacturing location: (b)(4), manufacturing date: oct 03, 2007.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follow: it was reported that on (b)(6) 2017, patient underwent revision surgery to remove nail after the pelvis fracture surgery.The surgeon tried to remove a uss ii (universal spinal system) polyaxial screw which had been inserted in the ileum.However, bone had already been formed around the screw.Therefore, he could not turn the reported screwdriver handle.When he put stress to the screwdriver, it broke and bent.There is no information available about patient outcome.The screw was removed, and the procedure completed successfully.No fragments were left in the patient¿s body.The surgery was delayed for ninety (90) minutes.Patient outcome was not reported.Upon receipt of the device to the manufacturer, it was noted that the screwdriver shaft was also broken.Concomitant device: uss ii polyaxial screw (part# unknown, lot# unknown, quantity 1).Unk nail (part# unknown, lot# unknown, quantity 1).This report is for one (1) 3.0mm bihexagonal screwdriver with t-handle.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
(b)(6).A manufacturing evaluation was completed: the device was received in a used condition.The tip of the screwdriver is broken off.No non-conformance reports were generated during production.Review of the device history record showed that there were no issues during the manufacturing of the product.During manufacturing investigation the hardness of screwdriver was measured on the shaft diameter.The result was within specification as defined on the product drawing.Further the outside diameter close to the breakage was measured and was within specification.The bihex size of broken off screwdriver tip was tested by functional gage.The length of the bihex was passing the first 3mm length only due to wear and tear; further both sides of the gage cannot be entered due to surface damages.Overall it can be determined the screwdriver was produced within specifications.The type of breakage was caused by mechanical overload.No manufacturing related issue was identified and/or confirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM BIHEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6310746
Report Number3003875359-2017-10058
Device Sequence Number10907498
Product Code HXX
UDI-Device Identifier07611819185371
UDI-Public(01)07611819185371(10)1732407
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number03.607.001
Device Lot Number1732407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONE (1) UNKNOWN NAIL; ONE (1) UNKNOWN USS II POLYAXIAL SCREW